Florida, 2005

Hail in Florida, March 26, 2005

March 26, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 9:03 AM EST, 42 minutes earlier.

Area forecast discussion, Mar 26, 9:03 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EST SAT MAR 26 2005

...POTENTIAL FOR SEVERE STORMS...

.UPDATE...VISIBILITIES BEGINNING TO GRADUALLY IMPROVE WITH BOTH
JAX AND MOUTH OF ST JOHNS RIVER UP TO A HALF MILE. EXPECT FOG TO
CONTINUE TO LIFT NEXT COUPLE OF HOURS. WARM FRONT CURRENTLY ACROSS
NORTH CENTRAL FL WILL LIFT NORTH INTO SE GA THIS AFTERNOON AND
TO JUST NORTH OF THE ALTAMAHA THIS EVENING. THE ADVANCING WARM FRONT
WILL RESULT IN A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON WITH
SURFACE BASED CAPES INCREASING TO NEAR 1000J AS WELL AS 0-3 KM
HELICITIES RANGING FROM 150-250. THIS COUPLED WITH IMPULSES MOVING
IN FROM THE GULF (WITH STRONG SUBTROPICAL JET) WILL LEAD TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON SOME OF WHICH MAY BE SEVERE. SPC HAS
AREA UNDER SLIGHT RISK OF SEVERE WEATHER WITH MODERATE RISK JUST
WEST OF OUR REGION. WSR 88D ALREADY SHOWING NUMEROUS THUNDERSTORMS
THAT HAVE MOVED IN FROM THE GULF ACROSS GILCHRIST AND ALACHUA AND
WILL OVERSPREAD THE REMAINDER REGION BY EARLY THIS AFTERNOON. STILL
APPEARS THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS BUT
CANNOT RULE OUT ISOLATED TORNADOES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/SC/RK
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...DENSE FOG ADVISORY FOR SOUTHEAST GEORGIA UNTIL 9 AM...
...SEVERE STORMS POSSIBLE TODAY AND TONIGHT...

WIDESPREAD DENSE FOG HAS DEVELOPED ACROSS SOUTHEAST GEORGIA THIS
MORNING WITH ADDITIONAL AREAS OF DENSE FOG OVER NORTHEAST FLORIDA.
MOTORISTS SHOULD DRIVE WITH CAUTION AND USE ONLY LOW-BEAM HEADLIGHTS
IN FOG.

SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING OVER NORTHEAST
FLORIDA AND SPREAD NORTHWARD INTO SOUTHEAST GEORGIA BY EARLY
AFTERNOON. THE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT
HOURS. STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Special weather statement, Mar 26, 8:27 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 AM EST SAT MAR 26 2005

FLZ036-261415-
ALACHUA FL-
827 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EST...

AT 827 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF ARCHER...OR ABOUT 6
MILES EAST OF CHIEFLAND...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER...MICANOPY...AND
GAINESVILLE THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Mar 26, 9:15 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EST SAT MAR 26 2005

FLZ031-036-261500-
ALACHUA FL-BRADFORD FL-
915 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1000 AM EST...

AT 915 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF
GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...LA
CROSSE...NEWNANS LAKE...GROVE PARK...BROOKER...ORANGE HEIGHTS AND
WALDO THROUGH 1000 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Mar 26, 9:41 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             5 NW GAINESVILLE        29.73N 82.40W
03/26/2005  1.00 INCH        ALACHUA            FL   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL REPORTED BY SKYWARN SPOTTER
            AND HAM RADIO OPERATOR.

&&

CARROLL
Special weather statement, Mar 26, 9:44 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 AM EST SAT MAR 26 2005

FLZ030-261515-
UNION FL-
944 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EST...

AT 944 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF DUKES...OR
ABOUT OVER WORTHINGTON SPRINGS...MOVING NORTHEAST AT 25 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND DUKES...
LAKE BUTLER...JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH 1015 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 14:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alachua

When
March 26, 9:45 AM EST
Where
Alachua County, Gainesville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.650, -82.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440482.